Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 45, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 15, 2018, 5:18 PM CDT for 4 counties in Texas. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2018, 5:18 PM CDT (22:18 UTC)
- Expired
- Sep 15, 2018, 7:05 PM CDT
- In force
- 107 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bee County, TX, Goliad County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 56 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1126 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
620
WGUS54 KCRP 152218
FFWCRP
TXC025-175-391-409-160115-
/O.NEW.KCRP.FF.W.0045.180915T2218Z-180916T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
518 PM CDT SAT SEP 15 2018
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Northeastern San Patricio County in south central Texas...
Southwestern Goliad County in south central Texas...
Southwestern Refugio County in south central Texas...
Southeastern Bee County in south central Texas...
* Until 815 PM CDT.
* At 517 PM CDT, Doppler radar indicated heavy rain across the warned
area. Up to two inches of rain have already fallen. Flash flooding
is expected to begin shortly.
* Some locations that will experience flooding include...
Beeville, Sinton, Woodsboro, Skidmore, St. Paul, Papalote,
Blanconia and Normanna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2853 9744 2810 9728 2810 9740 2795 9756
2852 9783
$$
TC2 follow-up statements
611
WGUS74 KCRP 152259
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
559 PM CDT SAT SEP 15 2018
TXC025-175-391-409-160115-
/O.CON.KCRP.FF.W.0045.000000T0000Z-180916T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Patricio TX-Goliad TX-Refugio TX-Bee TX-
559 PM CDT SAT SEP 15 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
NORTHEASTERN SAN PATRICIO...SOUTHWESTERN GOLIAD...SOUTHWESTERN
REFUGIO AND SOUTHEASTERN BEE COUNTIES...
At 558 PM CDT, Doppler radar indicated heavy rain across the warned
area. Up to two inches of rain have already fallen. Flash flooding is
expected to begin shortly.
Some locations that will experience flooding include...
Beeville, Sinton, Woodsboro, Skidmore, St. Paul, Papalote, Blanconia
and Normanna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2853 9744 2810 9728 2810 9740 2795 9756
2852 9783
$$
TC961
WGUS74 KCRP 160005
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
705 PM CDT SAT SEP 15 2018
TXC025-175-391-409-160015-
/O.CAN.KCRP.FF.W.0045.000000T0000Z-180916T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Patricio TX-Goliad TX-Refugio TX-Bee TX-
705 PM CDT SAT SEP 15 2018
...THE FLASH FLOOD WARNING FOR NORTHEASTERN SAN PATRICIO...
SOUTHWESTERN GOLIAD...SOUTHWESTERN REFUGIO AND SOUTHEASTERN BEE
COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 2853 9744 2810 9728 2810 9740 2795 9756
2852 9783
$$
TCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 4:31 PM CDT, 47 minutes earlier.
Area forecast discussion, Sep 15, 4:31 PM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
431 PM CDT Sat Sep 15 2018
.SHORT TERM (Tonight through Sunday)...
Copious amounts of moisture continues to advect across S TX as a
trough slowly moves westward. This will continue through tonight
and Sunday with several bands of heavy rainfall maintaining the
flash flood threat, especially for eastern CWA early this evening
and all of S TX overnight into Sunday morning. Therefore extended
the Flash Flood Watch for all of S TX through tonight and Sun
morning. Models prog the main focus/heavier precip to shift west
through Sunday afternoon with rain chances decreasing across the
east, but still in the chc category. The FFA may need to be
extended Sunday for the western CWA as the heavier rain shifts
west.
Tides continue to run approx 1-1.5 feet above MSL, including in
the bays. Thus, have expanded the Coastal Flood Advisory to
include areas along the bays and intracoastal waters, and have
extended the Advisory through Sun morning to include high tide
overnight/Sun morning. The associated long period swells will also
maintain the high risk of dangerous rip currents through Sun
morning.
&&
.LONG TERM (Sunday Night through Saturday)...
Bulk of the tropical moisture should be west of the forecast area by
the beginning of this long term period. Will linger some 30 pops
west with the edge of the 2"+ pwat air still hanging just east of
the Rio Grande. Will continue upper level weakness over the region
through at least Tuesday and maintain modest deep moisture to linger
a slight chance pop each day, generally with the daily sea breeze.
Late week pattern hasn't changed much. still differences in models
as far as the upper level pattern. GFS shifts ridge well to the east
with upper troughing reaching well into Texas. However, the ECMWF
is much more zonal. Regardless...will still expect moisture to
increase back into the region by the weekend and should result in a
little more coverage of shower/storm activity by Friday.
Temperatures should increase a few degrees...back to near normal
levels...generally in the low 90s for much of the week. As moisture
increases late week will lower temperatures again a degree or two.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 75 88 76 90 76 / 60 60 10 20 10
Victoria 73 89 73 92 73 / 30 40 10 20 10
Laredo 75 89 75 92 75 / 60 60 30 20 10
Alice 74 90 74 92 73 / 60 60 10 20 10
Rockport 76 87 78 88 78 / 50 40 10 20 10
Cotulla 73 88 73 91 74 / 60 60 20 20 10
Kingsville 74 88 75 92 75 / 60 60 20 20 10
Navy Corpus 79 87 79 89 79 / 60 60 20 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Sunday morning For the following
zones: Aransas Islands...Calhoun Islands...Kleberg
Islands...Nueces Islands.
Flash Flood Watch through Sunday morning For the following
zones: Aransas Islands...Bee...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Duval...
Goliad...Inland Calhoun...Inland Kleberg...Inland Nueces...
Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...La Salle...Live Oak...McMullen...Nueces Islands...
Victoria...Webb.
Coastal Flood Advisory until 10 AM CDT Sunday For the following
zones: Aransas Islands...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Kleberg
Islands...Nueces Islands.
GM...None.
&&
TE/81...SHORT TERM
PZ/83...LONG TERMHazardous weather outlook, Sep 15, 4:18 PM CDT, 1 hour before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 418 PM CDT Sat Sep 15 2018 TXZ229>234-239>247-342>347-442-443-447-162130- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 418 PM CDT Sat Sep 15 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Tonight Locally heavy rainfall will be possible tonight with numerous showers and isolated thunderstorms. A Flash Flood Watch is in effect tonight through Sunday morning for all of South Texas. Threat for locally heavy rainfall will shift west into the Brush Country through Sunday afternoon as the tropical wave moves west. A Coastal Flood Advisory is in effect for the Middle Texas coast and bays through Sunday morning. Elevated tide levels will cause minor tidal overflow around the time of high tide tonight into early Sunday morning. Long period swells will keep a High Risk of rip currents for gulf facing beaches through Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms are expected Sunday. Isolated thunderstorms are expected Monday through Thursday. Scattered thunderstorms again Friday. There will be a moderate risk of rip currents for gulf facing beaches Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-162130- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 418 PM CDT Sat Sep 15 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Tonight Locally heavy rainfall will be possible tonight with numerous showers and isolated thunderstorms. Showers and thunderstorms could produce wind gusts to 30 knots at times today. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms are expected Sunday. Isolated thunderstorms are expected Monday through Thursday. Scattered thunderstorms again Friday. TE
In the hours before
Local storm report, Sep 15, 2:53 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
253 PM CDT SAT SEP 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD 2 NE ODEM 27.97N 97.56W
09/15/2018 SAN PATRICIO TX DEPT OF HIGHWAYS
FM 1944 2 NE OF ODEM CLOSED DUE TO FLASH FLOODING.
&&
EVENT NUMBER CRP1800203
DSVLocal storm report, Sep 15, 2:55 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
255 PM CDT SAT SEP 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM FLASH FLOOD 4 NE ODEM 27.99N 97.54W
09/15/2018 SAN PATRICIO TX DEPT OF HIGHWAYS
FM 2046 4 NE OF ODEM CLOSED DUE TO FLASH FLOODING.
&&
EVENT NUMBER CRP1800204
DSVLocal storm report, Sep 15, 3:02 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
302 PM CDT SAT SEP 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM FLASH FLOOD 2 NW PORTLAND 27.90N 97.35W
09/15/2018 SAN PATRICIO TX SOCIAL MEDIA
FLASH FLOODING ON MEMORIAL PKWY AND LANG ROAD
&&
EVENT NUMBER CRP1800205
DSVSpecial weather statement, Sep 15, 3:07 PM CDT, 2 hours 11 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 307 PM CDT SAT SEP 15 2018 TXZ242-243-342-343-152030- Inland Nueces-Coastal Nueces-Coastal Kleberg-Inland Kleberg- 307 PM CDT SAT SEP 15 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NUECES AND CENTRAL KLEBERG COUNTIES... At 307 PM CDT, a strong thunderstorm was located 9 miles southeast of Kingsville Naval Air Station, or 11 miles east of Kingsville, moving north at 25 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Bishop and Kingsville Naval Air Station. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 2736 9758 2736 9778 2764 9785 2763 9751 TIME...MOT...LOC 2007Z 181DEG 21KT 2744 9768 TC
Local storm report, Sep 15, 4:02 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
402 PM CDT SAT SEP 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM FLASH FLOOD GREGORY 27.92N 97.29W
09/15/2018 SAN PATRICIO TX SOCIAL MEDIA
FLASH FLOODING WITH STANDING WATER 1 TO 2 FEET DEEP
&&
EVENT NUMBER CRP1800206
DSVSpecial weather statement, Sep 15, 4:40 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
440 PM CDT SAT SEP 15 2018
TXZ242-342-442-152215-
Kleberg Islands-Coastal Kleberg-Inland Kleberg-
440 PM CDT SAT SEP 15 2018
...A STRONG THUNDERSTORM WILL AFFECT EASTERN KLEBERG COUNTY...
At 439 PM CDT, a strong thunderstorm was located 10 miles east of
Riviera Beach, or 19 miles northeast of Sarita, moving northeast at
15 mph.
Winds in excess of 35 mph are possible with this storm.
Locations impacted include...
Riviera Beach.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2724 9760 2726 9764 2728 9765 2727 9766
2730 9771 2756 9759 2756 9754 2741 9728
2725 9747 2725 9750 2724 9749 2724 9750
2723 9752 2723 9754
TIME...MOT...LOC 2139Z 221DEG 14KT 2734 9751
TCThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 7:28 PM CDT | Areal Flood Advisory | CRP | Jim Wells, Kleberg, Nueces | 3 hr |
| Sep 14, 10:31 PM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Refugio | 6 hr |
| Sep 15, 12:24 AM CDT | Areal Flood Advisory | CRP | Aransas, Kleberg, Nueces, San Patricio | 6 hr |
| Sep 15, 12:56 AM CDT | Flash Flood Warning | CRP | Aransas | 3 hr |
| Sep 15, 3:37 AM CDT | Areal Flood Advisory | CRP | Goliad, Victoria | 6 hr |
| Sep 15, 8:29 AM CDT | Areal Flood Advisory | CRP | Aransas, Refugio, San Patricio | 3 hr |
| Sep 15, 8:46 AM CDT | Flash Flood Warning | CRP | Nueces, San Patricio | 3 hr |
| Sep 15, 9:36 AM CDT | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 35 hr |
| Sep 15, 9:47 AM CDT | Special Weather Statement | CRP | Nueces | 28 min |
| Sep 15, 9:54 AM CDT | Special Marine Warning | CRP | 21 min | |
| Sep 15, 10:37 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Refugio | 113 min |
| Sep 15, 11:27 AM CDT | Areal Flood Warning | CRP | Nueces, San Patricio | 3 hr |
| Sep 15, 11:51 AM CDT | Areal Flood Advisory | CRP | Aransas, Refugio, San Patricio | 3 hr |
| Sep 15, 12:43 PM CDT | Flash Flood Warning | CRP | Nueces, San Patricio | 3 hr |
| Sep 15, 12:46 PM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 3 hr |
| Sep 15, 12:52 PM CDT | Special Marine Warning | CRP | 23 min | |
| Sep 15, 1:14 PM CDT | Tornado Warning | CRP | Aransas, San Patricio | 31 min |
| Sep 15, 2:19 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Refugio, San Patricio | 3 hr |
| Sep 15, 3:07 PM CDT | Special Weather Statement | CRP | Kleberg | 23 min |
| Sep 15, 3:32 PM CDT | Flash Flood Warning | CRP | Aransas, Nueces, San Patricio | 3 hr |
| Sep 15, 3:35 PM CDT | Areal Flood Advisory | CRP | Kleberg | 3 hr |
| Sep 15, 3:45 PM CDT | Flash Flood Warning | CRP | Kleberg | 3 hr |
| Sep 15, 4:25 PM CDT | Special Marine Warning | CRP | 35 min | |
| Sep 15, 4:40 PM CDT | Special Weather Statement | CRP | Kleberg | 35 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.